Alert archive / Iowa / Wind Chill Advisories in 2016
Wind Chill Advisory 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Feb 12, 2016, 3:12 AM CST for 8 counties in Iowa; 4 counties in Illinois. It took effect at Feb 12, 2016, 9:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2016, 3:12 AM CST (09:12 UTC)
- In effect from
- Feb 12, 2016, 9:00 PM CST
- Expired
- Feb 13, 2016, 7:49 AM CST
- In force
- 11 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 67 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972 WWUS43 KDVN 120912 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 312 AM CST FRI FEB 12 2016 ...VERY COLD ARCTIC AIR TONIGHT INTO SATURDAY MORNING... .A VERY COLD ARCTIC AIRMASS WILL PUSH SOUTHWARD INTO PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS...TONIGHT INTO SATURDAY MORNING. LOCATIONS ALONG AND NORTH OF HIGHWAY 30 WILL EXPERIENCE THE COLDEST TEMPERATURES. THE COMBINATION OF THE COLD AIR AND NORTHWEST WINDS OF 10 TO 15 MPH WILL CREATE WIND CHILLS OF 20 TO 25 BELOW ZERO. IAZ040>042-051>054-066-ILZ001-002-007-009-121715- /O.NEW.KDVN.WC.Y.0005.160213T0300Z-160213T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 312 AM CST FRI FEB 12 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY. * TIMING...LATER THIS EVENING THROUGH MID MORNING ON SATURDAY. * WIND CHILL...20 TO 25 BELOW ZERO. * WIND...NORTHWEST 10 TO 15 MPH. * TEMPERATURES...5 TO 10 BELOW ZERO. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ HAASE
6 follow-up statements
247 WWUS43 KDVN 121633 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1033 AM CST FRI FEB 12 2016 ...VERY COLD ARCTIC AIR TONIGHT INTO SATURDAY MORNING... .A VERY COLD ARCTIC AIRMASS WILL PUSH SOUTHWARD INTO PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS...TONIGHT INTO SATURDAY MORNING. LOCATIONS ALONG AND NORTH OF HIGHWAY 30 WILL EXPERIENCE THE COLDEST TEMPERATURES. THE COMBINATION OF THE COLD AIR AND NORTHWEST WINDS OF 10 TO 15 MPH TONIGHT WILL CREATE WIND CHILLS OF 20 TO 25 BELOW ZERO. IAZ040>042-051>054-066-ILZ001-002-007-009-130045- /O.CON.KDVN.WC.Y.0005.160213T0300Z-160213T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 1033 AM CST FRI FEB 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... * TIMING...LATER THIS EVENING THROUGH MID MORNING ON SATURDAY. * WIND CHILL...20 TO 25 BELOW ZERO. * WIND...NORTHWEST 10 TO 15 MPH. * TEMPERATURES...5 TO 10 BELOW ZERO. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ 12
116 WWUS43 KDVN 122140 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 340 PM CST FRI FEB 12 2016 ...VERY COLD ARCTIC AIR TONIGHT INTO SATURDAY MORNING... .A VERY COLD ARCTIC AIRMASS WILL CONTINUE TO SURGE SOUTHWARD INTO THE REGION TONIGHT INTO SATURDAY MORNING. LOCATIONS ALONG AND NORTH OF HIGHWAY 30 WILL EXPERIENCE THE COLDEST TEMPERATURES. THE COMBINATION OF THE COLD AIR AND NORTHWEST WINDS OF 10 TO 15 MPH TONIGHT WILL CREATE WIND CHILLS OF 20 TO AROUND 25 BELOW ZERO. IAZ040>042-051>054-066-ILZ001-002-007-009-130545- /O.CON.KDVN.WC.Y.0005.160213T0300Z-160213T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 340 PM CST FRI FEB 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... * TIMING...LATER THIS EVENING THROUGH MID SATURDAY MORNING. * WIND CHILL...20 TO 25 BELOW ZERO. * WIND...NORTHWEST 10 TO 15 MPH. * TEMPERATURES...5 TO 10 BELOW ZERO. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ 12
452 WWUS43 KDVN 130210 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 810 PM CST FRI FEB 12 2016 ...BITTER COLD WIND CHILLS TONIGHT... .A VERY COLD ARCTIC AIRMASS WILL CONTINUE TO SURGE SOUTHWARD INTO THE REGION TONIGHT INTO SATURDAY MORNING. LOCATIONS ALONG AND NORTH OF HIGHWAY 30 WILL EXPERIENCE THE COLDEST TEMPERATURES. THE COMBINATION OF THE COLD AIR AND NORTHWEST WINDS OF 10 TO 15 MPH TONIGHT WILL CREATE WIND CHILLS OF 20 TO AROUND 25 BELOW ZERO. IAZ040>042-051>054-066-ILZ001-002-007-009-131015- /O.CON.KDVN.WC.Y.0005.160213T0300Z-160213T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 810 PM CST FRI FEB 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * TIMING...LATER THIS EVENING THROUGH MID MORNING SATURDAY. * WIND CHILL...AS LOW AS 20 TO 25 BELOW ZERO. * WIND...NORTHWEST 15 TO 20 MPH...DECREASING TO 10 TO 15 MPH AFTER MIDNIGHT. * TEMPERATURES...AROUND ZERO TO 10 BELOW. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE WIND WILL COMBINE WITH THE VERY COLD AIR TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. && $$
965 WWUS43 KDVN 130448 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1048 PM CST FRI FEB 12 2016 ...BITTER COLD WIND CHILLS TONIGHT... .A VERY COLD ARCTIC AIRMASS WILL CONTINUE TO SURGE SOUTHWARD INTO THE REGION OVERNIGHT INTO SATURDAY MORNING. LOCATIONS ALONG AND NORTH OF HIGHWAY 30 WILL EXPERIENCE THE COLDEST TEMPERATURES. THE COMBINATION OF THE COLD AIR AND NORTHWEST WINDS OF 10 TO 15 MPH TONIGHT WILL CREATE WIND CHILLS OF 20 TO AROUND 25 BELOW ZERO. IAZ040>042-051>054-066-ILZ001-002-007-009-131300- /O.CON.KDVN.WC.Y.0005.000000T0000Z-160213T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 1048 PM CST FRI FEB 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * TIMING...MIDNIGHT TONIGHT THROUGH MID MORNING SATURDAY. LOWEST WIND CHILLS BETWEEN 4 AM AND 7 AM. * WIND CHILL...AS LOW AS 20 TO 25 BELOW ZERO. * WIND...NORTHWEST 15 TO 20 MPH...DECREASING TO 10 TO 15 MPH AFTER MIDNIGHT. * TEMPERATURES...AROUND ZERO TO 10 BELOW. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE WIND WILL COMBINE WITH THE VERY COLD AIR TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. && $$
883 WWUS43 KDVN 130938 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 338 AM CST SAT FEB 13 2016 ...VERY COLD EARLY THIS MORNING THEN SNOW TONIGHT AND SUNDAY... .VERY COLD AIR EARLY THIS MORNING CAN BE EXPECTED ALONG AND NORTH OF HIGHWAY 30. THE COMBINATION OF THE COLD AIR AND NORTHWEST WINDS OF AROUND 10 MPH WILL CREATE WIND CHILLS OF 15 TO 25 BELOW ZERO. A STORM SYSTEM WILL SPREAD ACCUMULATING SNOW INTO PORTIONS OF EASTERN IOWA...NORTHEAST MISSOURI AND WESTERN ILLINOIS LATE THIS EVENING...REACHING NORTHWEST ILLINOIS TOWARDS EARLY SUNDAY MORNING. LIGHT TO MODERATE SNOW WILL THEN CONTINUE THROUGH THE DAY ON SUNDAY. SOUTHEAST WINDS WILL ALSO INCREASE WITH GUSTS OVER 25 MPH LATER TONIGHT INTO SUNDAY MORNING WHICH MAY CAUSE SOME DRIFTING. TOTAL ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED OVER MUCH OF THE AREA. IAZ040>042-051>054-066-ILZ001-002-007-009-131745- /O.NEW.KDVN.WW.Y.0006.160214T0300Z-160215T0000Z/ /O.CON.KDVN.WC.Y.0005.000000T0000Z-160213T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 338 AM CST SAT FEB 13 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY. * TIMING...VERY COLD TEMPERATURES EARLY THIS MORNING. SNOW ARRIVING TONIGHT AND CONTINUING THROUGH SUNDAY. * SNOW ACCUMULATIONS...3 TO 5 INCHES. * WIND CHILL...AS LOW AS 15 TO 25 BELOW ZERO. * WIND...SOUTHEAST WINDS INCREASING TONIGHT INTO SUNDAY MORNING WITH GUSTS OVER 25 MPH. * VISIBILITIES...LESS THAN A MILE IN HEAVIER SNOW AT TIMES. * TEMPERATURES...AROUND ZERO TO 8 BELOW EARLY THIS MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. * IMPACTS...SNOW COVERED AND HAZARDOUS ROADS AND LOW VISIBILITY IN HEAVIER SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE WIND WILL COMBINE WITH THE VERY COLD AIR TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. && $$ IAZ063>065-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034- 035-MOZ009-010-131745- /O.NEW.KDVN.WW.Y.0006.160214T0300Z-160215T0000Z/ IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND- CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 338 AM CST SAT FEB 13 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY. * TIMING...LATE THIS EVENING THROUGH THE DAY ON SUNDAY. * SNOW ACCUMULATIONS...3 TO 5 INCHES. * WIND...SOUTHEAST WINDS INCREASING TO GUSTS OVER 25 MPH LATER TONIGHT INTO SUNDAY MORNING. * TEMPERATURES...IN THE SINGLE DIGITS AND TEENS TONIGHT AND IN THE 20S ON SUNDAY. * VISIBILITIES...LESS THAN A MILE IN HEAVIER SNOW AT TIMES. * IMPACTS...SNOW COVERED AND HAZARDOUS ROADS AND LOW VISIBILITY IN HEAVIER SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ HAASE
199 WWUS43 KDVN 131349 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 749 AM CST SAT FEB 13 2016 ...ACCUMULATING SNOW TONIGHT AND SUNDAY... .A STORM SYSTEM WILL SPREAD ACCUMULATING SNOW INTO PORTIONS OF EASTERN IOWA...NORTHEAST MISSOURI AND WESTERN ILLINOIS LATE THIS EVENING...REACHING NORTHWEST ILLINOIS TOWARDS EARLY SUNDAY MORNING. LIGHT TO MODERATE SNOW WILL THEN CONTINUE THROUGH THE DAY ON SUNDAY. SOUTHEAST WINDS WILL ALSO INCREASE WITH GUSTS OVER 25 MPH LATER TONIGHT INTO SUNDAY WHICH MAY CAUSE SOME DRIFTING. TOTAL ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED OVER MUCH OF THE AREA. IAZ040>042-051>054-066-ILZ001-002-007-009-132200- /O.CAN.KDVN.WC.Y.0005.000000T0000Z-160213T1500Z/ /O.CON.KDVN.WW.Y.0006.160214T0300Z-160215T0000Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 749 AM CST SAT FEB 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND CHILL ADVISORY. * TIMING...TONIGHT AND CONTINUING THROUGH SUNDAY. * SNOW ACCUMULATIONS...3 TO 5 INCHES. * WIND...SOUTHEAST WINDS INCREASING TONIGHT INTO SUNDAY MORNING WITH GUSTS OVER 25 MPH. * VISIBILITIES...LESS THAN A MILE IN HEAVIER SNOW AT TIMES. * TEMPERATURES...IN THE SINGLE DIGITS AND TEENS TONIGHT AND IN THE 20S ON SUNDAY. * IMPACTS...SNOW COVERED AND HAZARDOUS ROADS AND LOW VISIBILITY IN HEAVIER SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLICK...SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. && $$ IAZ063>065-067-068-076>078-087>089-098-099-ILZ015>018-024>026-034- 035-MOZ009-010-132200- /O.CON.KDVN.WW.Y.0006.160214T0300Z-160215T0000Z/ IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND- CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 749 AM CST SAT FEB 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST SUNDAY... * TIMING...LATE THIS EVENING THROUGH THE DAY ON SUNDAY. * SNOW ACCUMULATIONS...3 TO 5 INCHES. * WIND...SOUTHEAST WINDS INCREASING TO GUSTS OVER 25 MPH LATER TONIGHT INTO SUNDAY MORNING. * TEMPERATURES...IN THE TEENS TONIGHT AND IN THE 20S ON SUNDAY. * VISIBILITIES...LESS THAN A MILE IN HEAVIER SNOW AT TIMES. * IMPACTS...SNOW COVERED AND HAZARDOUS ROADS AND LOW VISIBILITY IN HEAVIER SNOWFALL. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLICK...SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. $$ HAASE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 12, 2:48 AM CST, 24 minutes earlier.
Area forecast discussion, Feb 12, 2:48 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
248 AM CST FRI FEB 12 2016
.SYNOPSIS...
ISSUED AT 245 AM CST FRI FEB 12 2016
FIRST CLIPPER THAT BROUGHT LIGHT SNOW TO OUR SOUTHERN CWA LAST
EVENING HAS EXITED THE CWA WITH JUST A FEW FLURRIES LINGERING.
ANOTHER WEAK DISTURBANCE WAS BRINGING ANOTHER AREA OF LIGHT SNOW
TO EXTREME SE MN AND SW WI AND WAS MOVING SOUTHEAST. A COLD FRONT
WAS MOVING INTO EASTERN IOWA WITH TEMPERATURES AHEAD OF THE FRONT
IN THE LOWER 20S...WHILE TO THE WEST READINGS WERE IN THE TEENS.
ARCTIC AIR WAS SITUATED ACROSS THE UPPER MS VALLEY WITH BELOW ZERO
TEMPERATURES FROM NORTHERN ND INTO NORTHERN MN AND POINTS NORTHWARD.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 245 AM CST FRI FEB 12 2016
HEADLINES...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR LOCATIONS
ALONG AND NORTH OF HIGHWAY 30 FOR LATER THIS EVENING INTO SATURDAY
MORNING.
TODAY...I WILL MENTION A SMALL CHANCE FOR LIGHT SNOW EARLY THIS
MORNING IN NW IL. OTHERWISE...IN THE WAKE OF THE CLIPPER SYSTEM STRONG
COLD AIR ADVECTION WILL BE TAKING PLACE...ESPECIALLY LATER THIS
MORNING AND AFTERNOON. TEMPERATURES WILL BE FALLING THIS AFTERNOON
ON BRISK NORTHWEST WINDS GUSTING TO AROUND 30 MPH. THIS AS AN
ARCTIC HIGH (1044 MB) MOVES INTO EASTERN ND BY THE END OF THE DAY.
TONIGHT...A VERY COLD NIGHT IS IN STORE WITH THE ARCTIC HIGH
PUSHING TO NORTH-CENTRAL IA BY 6 AM SATURDAY. 850 MB TEMPERATURES
DROP TO AROUND -20C IN OUR NORTHERN CWA. WITH THE HIGH PRESSURE
RIDGE STILL TO THE WEST OF THE CWA OUR WINDS WILL REMAIN AT LEAST
10 MPH FOR MUCH OF THE NIGHT. MINIMUM TEMPERATURES WILL RANGE FROM
10 BELOW IN BUCHANAN COUNTY (WHERE SNOW COVER IS THE DEEPEST) TO
THE SINGLE DIGITS BELOW ZERO ELSEWHERE. THIS WILL MAKE FOR ONE OF
THE COLDEST NIGHTS OF THE WINTER. WIND CHILLS WILL DROP TO 20 TO
25 BELOW ZERO ALONG AND NORTH OF HIGHWAY 30 TONIGHT INTO SATURDAY
MORNING...AND THUS A WIND CHILL ADVISORY HAS BEEN ISSUED.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 245 AM CST FRI FEB 12 2016
A BITTERLY COLD...YET TRANSIENT ARCTIC HIGH PRESSURE WILL BEGIN
THE PERIOD SATURDAY. THIS HIGH IS ON THE MOVE...AND WILL BEGIN TO
EXIT THE REGION BY SATURDAY AFTERNOON. MODELS ARE VARYING ON HOW
FAST SATURATION WITHIN THE DEPARTING HIGH/S WAA AND EARLY ONSET OF
THE UPCOMING CLIPPERS FORCING. HOWEVER...IT SHOULD NOT TAKE TOO
LONG TO SPREAD MID CLOUDS...AND WITH GOOD CONVERGENCE THROUGH A
DEEP LAYER...SATURATION FOR LIGHT SNOW SHOULD SPREAD FROM
SOUTHWEST TO CENTRAL LOCATIONS FROM EARLY SATURDAY EVENING THROUGH
THE OVERNIGHT. BY MORNING...A BROAD DUSTING TO 1 INCH IS LIKELY
FROM EAST TO WEST. THE WAA FORCING FOR SNOW SHOULD ABOUT 90
PERCENT OF WHAT THIS SYSTEM WILL PRODUCE...BUT THAT LOOKS TO BE A
GREAT SET UP FOR 2 TO 4 INCHES OF SNOW...WITH THE MOST FALLING IN
THE NORTH SUNDAY. I FEEL WITH WINDS AROUND 10 TO 15 MPH...THIS MAY
BE WORTH AN ADVISORY DESPITE THE LONG DURATION FOR A 3 INCH
CRITERIA. IN ANY CASE...WILL HIGHLIGHT THIS EVENT IN THE HWO AND
GRAPHICS TODAY.
LINGERING LIGHT SNOW IS POSSIBLE SUNDAY NIGHT AND EARLY MONDAY...BUT
AGAIN...MOST ACCUMULATIONS WILL BE DONE BY EARLY SUNDAY EVENING.
ANOTHER CLIPPER OR HYBRID ZONAL CLIPPER MAY SWEEP THROUGH THE REGION
MONDAY NIGHT OR TUESDAY DEPENDING ON THE LOWS TIMING. THE TIGHTLY
WOUND SYSTEM IS ADVERTISED SIMILARLY WITH ADVISORY SNOWS...BUT THE
TIMING AND LOCATION OF THAT WAVE ARE GREATLY DIFFERENT FROM MODEL TO
MODEL. THUS...MODEL BLENDED POPS ARE RELATIVELY LOW FOR THIS
POSSIBLE WAVE.
LOOKING TOWARD WEDNESDAY AND BEYOND...MODELS ARE IN GOOD AGREEMENT
ON A PATTERN CHANGE TO WELL ABOVE NORMAL TEMPERATURES. WE MAY NEED
TO MELT OFF SNOW COVER BEFORE IT IS REALIZED...BUT UPPER 40S TO MID
50S APPEAR POSSIBLE IF THE PATTERN CAN SUSTAIN ITSELF FOR 2 MORE
MORE DAYS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1143 PM CST THU FEB 11 2016
A WEAK UPPER LEVEL DISTURBANCE DIVING SOUTHEAST OUT OF MN IS
EXPECTED TO BRING ANOTHER ROUND OF LOWERED CIGS AND POTENTIAL
FLURRIES LATER TONIGHT INTO EARLY FRIDAY MORNING. THE LATEST
FORECASTS HAVE A LOW CONFIDENCE PERIOD OF MVFR CIGS...AROUND 2500
FT AGL...CENTERED ON THIS FEATURE. EARLIER ON...LIGHT SNOW
ASSOCIATED WITH A SEPARATE SYSTEM EXITING INTO MO AND IL WILL
AFFECT PRIMARILY THE BRL SITE EARLY...FOLLOWED BY A SEVERAL HOUR
PERIOD OF VFR CONDITIONS AT ALL SITES. ON FRIDAY...AN ARCTIC COLD
FRONT WILL PUSH THROUGH DURING THE MORNING HOURS. THIS WILL BE
FOLLOWED BY BRISK NORTHWEST WINDS AND FALLING TEMPERATURES. THERE
MAY ALSO BE FLURRIES WITH THIS FEATURE...WHICH ARE NOT INCLUDED IN
THE CURRENT FORECASTS. WINDS WILL LIKELY DIMINISH IN THE EVENING
WITH CLEARING SKIES AS ARCTIC HIGH PRESSURE BUILDS INTO THE REGION.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY
FOR BENTON-BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-
LINN.
IL...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY
FOR CARROLL-JO DAVIESS-STEPHENSON-WHITESIDE.
MO...NONE.
&&
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...ERVIN
AVIATION...SHEETSHazardous weather outlook, Feb 11, 4:07 AM CST, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 407 AM CST THU FEB 11 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 407 AM CST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WEAK CLIPPER SYSTEM WILL BRING LIGHT SNOW TO THE AREA BEGINNING EARLY THIS EVENING. ACCUMULATIONS FROM A LIGHT DUSTING ALONG HIGHWAY 20...TO AROUND AN INCH SOUTH OF A LINE FROM KEOSAUQUA AND FORT MADISON IOWA...TO MACOMB ILLINOIS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILL VALUES OF 20 TO 25 BELOW ZERO ARE POSSIBLE FRIDAY NIGHT ALONG AND NORTH OF HIGHWAY 30. A STORM SYSTEM MAY IMPACT THE MIDWEST LATE SATURDAY NIGHT AND SUNDAY. CONFIDENCE HAS INCREASED THAT ACCUMULATING SNOW WILL OCCUR ACROSS THE AREA...BUT EXACT DETAILS REMAIN UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RP KINNEY/UTTECH
In the hours before
Local storm report, Feb 12, 12:05 AM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1205 AM CST FRI FEB 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM SNOW 3 ENE CHARLIE HEATH MEM 40.60N 91.84W
02/12/2016 M1.8 INCH CLARK MO TRAINED SPOTTER
TOTAL FROM 845 TO 1145 PM. STILL SNOWING.
&&
DLSNearby
Wind Chill Advisories in Iowa, 2016Wind Chill Advisories in Illinois, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.